|Numbness, Radiating Pain, Burning, Tingling.
Nov 6, 2013
For the past two months I have been dealing with some bothersome symptoms. It started with numbness in my right foot, then a week later in my right hand, and right side of body. It then moved into cranial type nerves at times. I have also had the numbness and radiating pain on my left side as well. I have had HIV for around 6.5 years. I have been on meds for 1.5 years. My CD4 count is 435 at last visit and am undetectable. I am on Reyataz, Truvada, Norvir Combo. I was wondering if the meds could be causing these symptoms, or if it is possible that the HIV itself could be causing inflammation in muscles that blocks off nerves, or related to the virus itself. I was also extremely physically active prior to numbness, and was wondering if bone thinning or anything could cause issues that would cause nerve issues in spine. Kind of a loaded question, but any insight would be helpful. My ID doctor doesn't seem to know the answers.
| Response from Dr. Henry
It would be very unusual for either HIV or HIV-drugs to cause neurologic symptoms in the pattern you describe (right sided first then facial then left sided), If persistent or progressive would consider seeking neurology consultation. If problems continue to be severe and no other explanation found then a trial switch to an alternative HIV regimen sometimes is considered for several months to observe any change in the pattern of the symptoms (ie switch off boosted PI to a NNRTI or integrase based regimen depending on treatment and resistance history). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling, Numbness, Or Pain In Feet Or Hands For Secondary Symptoms Of Hiv
- Is Tingling In Fingers A Symptom Of HIV?
- Mouth Numbness Tingling Hands And Feet
- Does Hiv Rash Burn And Tingle Or Come And Go?
- I Have A Bump Under My Skin On My Vagina Is It A Std
- Can I Get Genital Warts From Fingering?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.